Drought, Antelope
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Antelope forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Drought conditions improved little across eastern Nebraska during February, although precipitation amounts of 1/2 to 3/4 of an inch were near normal for the month. Thus, Exceptional Drought conditions continued in northeast Nebraska near and northwest of a line from Columbus to Pender with the Drought intensity remaining in the Extreme category southeast of there from around Lincoln and Beatrice…
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Drought conditions improved little across eastern Nebraska during February, although precipitation amounts of 1/2 to 3/4 of an inch were near normal for the month. Thus, Exceptional Drought conditions continued in northeast Nebraska near and northwest of a line from Columbus to Pender with the Drought intensity remaining in the Extreme category southeast of there from around Lincoln and Beatrice northeast through Omaha and Tekamah. Conditions were slightly better southeast of Lincoln and Omaha, but they were still in the Severe category. The drought persisted into March.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jan 31, 11:31 PM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1131 PM CST THU JAN 31 2013 .AVIATION...06Z TAFS FOR KOMA...KLNK AND KOFK. VFR CONDITIONS EARLY IN THE PERIOD WITH WINDS LESS THAN 10KTS AND MID CLOUDS MOVING IN. WINDS BECOME SOUTH BY 12-15Z AND INCREASE TO 10 TO 13 KNOTS AHEAD OF THE NEXT CLIPPER SYSTEM THAT MAY BRING A CHANCE OF SNOW TO KOFK BY ABOUT 00Z...AND KOMA BY 01-02Z. IF ANY SNOW DEVELOP...IT COULD BRING MVFR CEILINGS WITH IT ALSO. && .PREV DISCUSSION... /ISSUED 940 PM CST THU JAN 31 2013/ DISCUSSION... BITTER COLD WIND CHILLS WILL CONTINUE TO BE THE PROBLEM OVERNIGHT. SURFACE HIGH PRESSURE WAS MOVING OVERHEAD...WHICH HAS RESULTED IN CLEAR SKIES ACROSS THE FORECAST AREA. THIS ALSO MEANS DIMINISHING WINDS LESS THAN 10 MPH...HOWEVER WIND CHILL VALUES FROM 13 TO 20 BELOW WILL STILL BE POSSIBLE IN NORTHEAST AND EAST CENTRAL NEBRASKA AND WESTERN IOWA DUE TO THE COLD AMBIENT TEMPS. ACROSS MONONA AND SHELBY COUNTIES IN NORTHWEST IOWA...SURFACE WINDS WILL REMAIN CLOSER TO 12 TO 15 MPH...WHICH WILL CONTINUE TO CREATE WIND CHILL VALUES AROUND -20 THROUGH EARLY MORNING WHERE A WIND CHILL ADVISORY WILL CONTINUE. MID CLOUDS WILL BE INCREASING OVERNIGHT AHEAD OF THE NEXT SYSTEM...WHICH MAY ACTUALLY HELP TEMPS RISE IN PORTIONS OF EASTERN NEBRASKA AFTER MIDNIGHT. PREV DISCUSSION... /ISSUED 534 PM CST THU JAN 31 2013/ DISCUSSION... WE TRIMMED OUT A TIER OF COUNTIES FROM THE WIND CHILL ADVISORY FROM NORFOLK TO TEKAMAH WHERE WIND CHILL VALUES WERE ABOVE THE CRITERIA OF -20. WIND CHILL VALUES FROM NIOBRARA TO WAYNE TO ONAWA WILL REMAIN AT CRITERIA THROUGH AT LEAST A PORTION OF THE EVENING. PREV DISCUSSION... /ISSUED 325 PM CST THU JAN 31 2013/ SHORT TERM...TONIGHT THROUGH SUNDAY PRIMARY FORECAST CONCERNS ARE TEMPERATURES THROUGH THE PERIOD AND THE CHANCE FOR LIGHT SNOW FROM FRIDAY AFTERNOON INTO FRIDAY EVENING. SURFACE ANALYSIS AT MID AFTERNOON SHOWED AN AREA OF COLD HIGH PRESSURE EXTENDING FROM SASKATCHEWAN DOWN INTO KANSAS. CENTER OF THE HIGH WAS AROUND 1034 MB OVER WESTERN NORTH DAKOTA. SURFACE RIDGE WILL BUILD OVER THE AREA THIS EVENING BUT THEN SHIFT EAST OF THE AREA BY 12Z FRIDAY. MODELS GENERALLY SHOW MOST LOCATIONS IN THE FORECAST AREA DROPPING TO AROUND OR BELOW ZERO TONIGHT. OUR WESTERN COUNTIES MAY SEE SOME SLIGHT MODERATION LATE TONIGHT AS CLOUDS INCREASE AND WARMER AIR STARTS TO MOVE IN (AT LEAST ALOFT). TRIED TO SHOW THIS IN HOURLY TEMPERATURE GRID FORECASTS. WIND CHILL ADVISORY HAS BEEN SOMEWHAT MARGINAL BUT WILL HOLD ONTO THE CURRENT ADVISORY THROUGH 6 PM AND EXTEND IT UNTIL 11 PM IN OUR THE FAR NORTH AND NORTHEAST PARTS OF THE FORECAST AREA. A MID TROPOSPHERIC SHORTWAVE TROUGH DROPPING DOWN IN THE NORTHWEST FLOW COULD BRING A LITTLE LIGHT SNOW FRIDAY AFTERNOON AND EVENING... ESPECIALLY TO OUR NORTH AND EAST. WENT WITH JUST A SLIGHT CHANCE FOR NOW. JUST HOW MUCH IT WARMS UP ON FRIDAY WILL BE INTERESTING... BUT HAVE HIGHS RANGING FROM AROUND 20 OR IN THE LOWER 20S ACROSS WESTERN IOWA BUT TO NEAR OR SLIGHTLY ABOVE FREEZING IN OUR FAR WESTERN ZONES. HIGHS BOTH SATURDAY AND SUNDAY SHOULD REACH THE MID 30S TO MID 40S. MILLER LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. DETERMINISTIC MODELS AS WELL AS ENSEMBLES ARE STILL IN RELATIVELY GOOD AGREEMENT WITH OVERALL LARGE SCALE PATTERN SUNDAY NIGHT THRU TUESDAY WITH AN UPPER RIDGE SITUATED OVER THE WRN CONUS AND BROAD DOWNSTREAM TROF OVER THE ERN CONUS. ISSUE OF INTEREST IN THE EXT PDS CONTINUES TO BE A FRONTAL BNDRY PROGGED TO SWEEP INTO THE CNTRL PLAINS MONDAY ASSOCIATED WITH CLIPPER TYPE SFC LOW. MODELS STILL SHOW NO SIGNIFICANT THERMAL ADVECTION PROGGED WITH THE DRY FROPA. HAVE DECIDED TO BUMP HIGHS UP A BIT FROM PREV FCST TO MID/UPPER 40S. NO CHANGES THOUGH FOR LOWS...MID/UPPER 20S. DEE && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...WIND CHILL ADVISORY UNTIL 4 AM CST FRIDAY FOR IAZ043-056. && DEWALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 935 PM CST THU JAN 31 2013 NEZ016-017-030>032-042>044-050-051-065>068-078-088>093-011745- ANTELOPE-PIERCE-BOONE-MADISON-STANTON-PLATTE-COLFAX-DODGE-BUTLER- SAUNDERS-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- 935 PM CST THU JAN 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE PERIOD. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015-018-033-034-045- 052-053-011745- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-WAYNE-CUMING-BURT-WASHINGTON-DOUGLAS- SARPY- 935 PM CST THU JAN 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY COLD WIND CHILLS RANGING FROM 13 TO 20 BELOW ZERO WILL CONTINUE ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL NEBRASKA AND WESTERN IOWA THROUGH DAYBREAK. A WIND CHILL ADVISORY WILL REMAIN IN EFFECT FOR PORTIONS OF NORTHWEST IOWA OVERNIGHT AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE NIGHT. DEWALD
The national radar mosaic for the moment the first event began.
30 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428630, 428631, 428632, 428633, 428634, 428635, 428636, 428637, 428638, 428639, 428640, 428641, 428642, 428643, 428644, 428645, 428646, 428647, 428648, 428649, 428650, 428651, 428652, 428653, 428654, 428655, 428656, 428657, 428658, 428659.